Alert archive / Puerto Rico / Small Craft Advisories in 2010

Small Craft Advisory 13, NWS JSJ

January 31, 2010

NWS JSJ issued this small craft advisory at Jan 31, 2010, 2:30 AM CST. It took effect at Feb 2, 2010, 10:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2010, 2:30 AM CST (08:30 UTC)
In effect from
Feb 2, 2010, 10:00 PM CST
Expired
Jan 31, 2010, 8:25 AM CST
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WHCA72 TJSJ 310830
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
430 AM AST SUN JAN 31 2010

.HAZARDOUS SEAS ARE EXPECTED ACROSS THE OFFSHORE CARIBBEAN WATERS
AND LOCAL PASSAGES TODAY...AS FRESH TRADEWINDS WILL CONTRIBUTE TO
OVERALL ROUGH SEA CONDITIONS. NORTHEASTERLY SWELLS WILL SLOWLY
BUILD ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES THIS
EVENING THROUGH MONDAY.

AMZ715-725-311630-
/O.EXT.TJSJ.SC.Y.0009.100131T0830Z-100202T2200Z/
/O.NEW.TJSJ.SC.Y.0013.100203T0400Z-100203T1600Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-
430 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO
NOON AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO NOON
AST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
6 PM AST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-311630-
/O.EXB.TJSJ.SC.Y.0009.100201T1000Z-100202T1000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
430 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM AST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM AST
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ735-311630-
/O.EXB.TJSJ.SC.Y.0009.100202T1600Z-100202T2200Z/
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
430 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM AST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-722-732-311630-
/O.EXT.TJSJ.SC.Y.0009.000000T0000Z-100203T1600Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
430 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON AST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON AST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-311630-
/O.EXT.TJSJ.SC.Y.0012.000000T0000Z-100203T1600Z/
MONA PASSAGE SOUTHWARD TO 17N-
430 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON MONDAY TO NOON
AST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON MONDAY TO
NOON AST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
105 
WHCA72 TJSJ 311425
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1025 AM AST SUN JAN 31 2010

.HAZARDOUS SEAS ARE EXPECTED ACROSS THE OFFSHORE CARIBBEAN WATERS
AND LOCAL PASSAGES TODAY...AS FRESH TRADE WINDS WILL CONTRIBUTE TO
OVERALL ROUGH SEA CONDITIONS. NORTHEASTERLY SWELLS WILL SLOWLY
BUILD ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES
OVERNIGHT THROUGH MONDAY...CONTRIBUTING FURTHER TO ONGOING
HAZARDOUS SEA CONDITIONS.

AMZ715-725-312230-
/O.CON.TJSJ.SC.Y.0009.000000T0000Z-100202T2200Z/
/O.CAN.TJSJ.SC.Y.0013.100203T0400Z-100203T1600Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-
1025 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST
TUESDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 6 PM AST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ735-311530-
/O.CAN.TJSJ.SC.Y.0009.100202T1600Z-100202T2200Z/
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
1025 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE NEAR SHORE CARIBBEAN WATERS.

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED ACROSS THE NEAR
SHORE CARIBBEAN WATERS OVER THE NEXT 36 HOURS. HOWEVER...SMALL
CRAFTS SHOULD EXERCISE CAUTION AS SUSTAINED WINDS UP TO 18 KNOTS
CAN BE EXPECTED.

$$

AMZ710-722-732-312230-
/O.EXT.TJSJ.SC.Y.0009.000000T0000Z-100203T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1025 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 6 PM AST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-312230-
/O.EXT.TJSJ.SC.Y.0012.000000T0000Z-100203T1600Z/
MONA PASSAGE SOUTHWARD TO 17N-
1025 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON MONDAY TO NOON
AST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM
NOON MONDAY TO NOON AST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-312230-
/O.CON.TJSJ.SC.Y.0009.100201T1000Z-100202T1000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
1025 AM AST SUN JAN 31 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO
6 AM AST TUESDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
6 AM MONDAY TO 6 AM AST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 7:55 PM CST, 6 hours 35 minutes earlier.

Area forecast discussion, Jan 30, 7:55 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
955 PM AST SAT JAN 30 2010

.UPDATE...HIGH PRESSURE WILL REMAIN IN CONTROL OVER THE LOCAL
WEATHER FOR THE NEXT SEVERAL DAYS...HELPING TO SUPPRESS ANY
WIDESPREAD OR SIGNIFICANT PRECIPITATION. LIMITED LOW LEVEL MOISTURE
EMBEDDED IN THE TRADE WIND FLOW...WILL CONTINUE TO MOVE ACROSS THE
ISLANDS FROM TIME TO TIME...PRODUCING MAINLY ISOLATED PASSING
SHOWERS ESPECIALLY ACROSS THE U.S.V.I. AS WELL AS THE NORTHERN AND
EASTERN SECTIONS OF PUERTO RICO...DURING THE OVERNIGHT AND EARLY
MORNING HOURS EACH DAY. NO CHANGES WERE DONE TO THE PREVIOUS
FORECAST PACKAGE.

&&

.SYNOPSIS...HIGH PRESSURE WILL REMAIN IN CONTROL OF THE LOCAL
WEATHER PATTERN...PROMOTING GENERALLY FAIR WEATHER CONDITIONS ACROSS
THE LOCAL ISLANDS DURING THE NEXT SEVERAL DAYS. PASSING BANDS OF LOW
LEVEL MOISTURE WILL BRING A FEW SHOWERS ACROSS THE LOCAL ISLANDS
FROM TIME TO TIME DURING THE NEXT FEW DAYS.

&&

.AVIATION...MOSTLY VFR CONDITIONS EXPECTED ACROSS ALL OF THE LOCAL
TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...BRIEF PERIODS OF MVFR
CONDITIONS ARE POSSIBLE ACROSS TIST AND TJSJ OVERNIGHT AND EARLY IN
THE MORNING IN BRIEF PASSING SHOWERS. WITH A PREVAILING EASTERLY LOW
LEVEL WIND FLOW...VA FROM MONTSERRAT WILL REMAIN WELL SOUTH OF ALL
THE LOCAL TAF SITES. TJSJ 31/00Z SOUNDING INDICATED AND EAST
NORTHEAST WIND FLOW...UP TO 20 KNOTS...ALL THE WAY FROM THE SURFACE
TO AROUND 15K FEET...BECOMING FROM THE WEST AND STRONGER ALOFT.

&&

.PREV DISCUSSION... /ISSUED 306 PM AST SAT JAN 30 2010/

SYNOPSIS...GENERALLY FAIR WEATHER AND BREEZY CONDITIONS EXPECTED
TO PREVAIL ACROSS THE LOCAL AREA FOR MUCH OF THE UPCOMING WEEK AS
HIGH PRESSURE REMAINS IN CONTROL OF THE LOCAL WEATHER PATTERN. A
PASSING BAND OF LOW LEVEL MOISTURE WILL BRING A FEW SHOWERS ACROSS
THE LOCAL ISLANDS THIS EVENING THROUGH SUNDAY MORNING.

DISCUSSION...EXPECT A GENERALLY FAIR WEATHER PATTERN WITH NO
SIGNIFICANT RAINFALL ACCUMULATIONS TO PERSIST ACROSS THE LOCAL
ISLANDS FOR THE NEXT SEVEN DAYS OR SO. A PASSING BAND OF
MOISTURE...CURRENTLY MOVING ACROSS THE NORTHERN LEEWARD
ISLANDS...WILL BRING SCATTERED SHOWERS TO THE VI AND EASTERN
SECTIONS OF PUERTO RICO OVERNIGHT...BUT ONLY A FEW HUNDREDTHS OF
AN INCH OF TOTAL RAINFALL ACCUMULATION EXPECTED. WINDS WILL BRIEFLY
SHIFT SE TOMORROW...AS HIGH PRESSURE ACROSS THE WEST CENTRAL
ATLANTIC SHIFTS EASTWARD...BUT SHOULD REMAIN PREDOMINANTLY
EASTERLY...AND BREEZY AT TIMES...FOR MUCH OF NEXT WEEK. MOISTURE
WILL BE LIMITING...AND WITH HIGH PRESSURE ALOFT...MAINLY ISOLATED
PASSING SHOWERS EXPECTED FOR THE MAJORITY OF THE UPCOMING
WEEK...MIXED WITH PLENTY OF SUNSHINE. LATEST MODELS ARE HINTING AT A
POSSIBLE CHANGE IN WEATHER CONDITIONS LATE NEXT WEEKEND...BUT FAR
TO EARLY TO HAVE MUCH CERTAINTY...SO LEFT INHERITED FORECAST
MAINLY IN TACT.

AVIATION...LATEST SATELLITE IMAGERY SHOWED BAND OF L/L CLODS AND FEW
EMBEDDED SHRA MAINLY BTW 020-090K FT...DRIFTING WEST ACROSS THE
REGION. SHRA ACTIVITY MAINLY SOUTH OF PR ACROSS THE CARIBBEAN WATERS.
NO SIG OPERATIONAL WEATHER IMPACTS ACROSS THE FLYING AREA OR
TERMINAL AERODROMES. L/L ENDS WILL CONTINUE FM EAST AT 15-25 KTS
WITH INDC SFC WIND GUSTS OF UP TO 25 KTS OR SO PSBL AT LOCAL TAF
SITES THROUGH AT LEAST UNTIL 31/00Z. VA PLUME AND GAS EMISSIONS NOW
VISIBLE AT TRPG FANNING OUT TO SOME 100 MILES OR SO WEST OF
MONTSERRAT. EXPECT GENERAL WIND FLOW TO BCMG MORE ESE OVERNIGHT
THROUGH SUNDAY...AND THEREFORE WILL HAVE TO MONITOR LOCAL FLYING
AREA FOR VA NXT 24 HRS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  72  85  72 /  30  30  30  10
STT  84  73  85  74 /  40  40  40  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

71/72
Hazardous weather outlook, Jan 31, 2:30 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
430 AM AST SUN JAN 31 2010

AMZ710>745-PRZ001>013-010830-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
430 AM AST SUN JAN 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-010830-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
430 AM AST SUN JAN 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.